Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online


I have been on several medications for anxiety and I ve had bad reactions to them is there anything else I could do to lower my anxiety \
Asked On : Sat, 12 Mar 2011
Answers:  11 Views:  981
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
what are the kind of medicaions you were on? fluoxetine is one good medicine with not much of side effect. it you dint try it, please do but its better & also recommended to take it after consulting a doctor.
Answered: Sat, 12 Mar 2011
I find this answer helpful
  User's Response
I was on xanax and Lexapro (seperate) times and both made my anxiety WORSE!!! As well as rash, lightheaded all day, headaches.etc.
Answered: Sun, 13 Mar 2011
Dietitian & Nutritionist Ms. Ketki's  Response

Think apart from medications dear !

Try few tips:

1. Speak out with loved ones
2. Try listing soothing music / morning walk / yoga
3. get engaged in nice work.

Empty mind is house of Devil .... !!

Let me know what all you have tried ; how much is useful to you!

for further queries / correspondence :
contact :
Answered: Mon, 14 Mar 2011
I find this answer helpful
  User's Response
I am seeing a therapist about four weeks now. And I just started meditation as well as natural meds st johns wort and vitamin b complex. As well as going to start walking three times per week . Hoping this helps as I really dont want to be a zombie from meds or my anxiety any longer.
Answered: Tue, 15 Mar 2011
General & Family Physician Dr. Aruna's  Response
Dear Anonymous,
Thanks for choosing health care magic to get answer to your queries.
You seem to have been living with the anxiety symptoms for a while since you say you have tried different medicines. I hope they were not self prescribed and were prescribed by a doctor. Anxiety is a psychological and physiological state characterized by cognitive, somatic, emotional, and behavioral components as defined by Psychologists.
Do you have the symptoms all the time or they preeced or folow a situation..and are they more physiological in nature or more psychological in their manifestation..
I would suggest you see a clinical psychologist and enroll yourself for psychotherapy -cognitive behaviour therapy / bio-feedback should be a good option. Also remember, that sometimes medication is essential to put your train of thougts in control and on track and manage the symptoms so you are more receptive for therapy. I am sure the side effects may discourage you but if theyr beyond tolerance you can always tell your doctor to change the medicine or dosage. Any medicine or therapy needs time to work on you but definitely just medicine may not bring about the desired change so use medicine and therapy in conjunction to see the optimal level of improvement in your symptos.
Dear, if you have lived with these symptoms for so long , give your self atleast half the time of what you have suffered to even start seeing changes.

Hope this helps
Smriti Sawhney
Clinical Psychologist
RCI reg no A-12344
Answered: Tue, 15 Mar 2011
I find this answer helpful
  User's Response
i know you must have tried SSRI's and BZD like Anxit for enough time by now.In my opinion give a try to following medicines if you dont have any bad experiences with them in past.Rx: 1. Pregabid 150mg b.d. , 2. Venlor XL 75mg bd, 3. Lonazep 0.5mg t.d.s. 4. Arpizole 10mg o.d. you can always contact me in case of any trouble..... Good Luck!!!!!!
Answered: Fri, 18 Mar 2011
I find this answer helpful
  User's Response
Welcome to Healthcare magic forum
You can try homeopathic and bach flower remedies, safely for anxiety. With no side effect at all.

Dr.Anshita Singh Rathore
for further queries :
Answered: Sun, 20 Mar 2011
  Anonymous's Response
yes, you can find out where you anxiety is coming from. and then work at the root cause, which is much harder than just choosing to be passive about it. you can't expect medicines to do everything for you, and then blame them for not working.
Answered: Mon, 21 Mar 2011
Psychiatrist Dr. Nehal Shah's  Response
thanks for using health care magic.
you should find out the cause of anxiety if any.
Anxiety can be controlled with medications and psychotherapy.
you can enroll yourself for stress management and relaxation techniques.
You should consult qualified Psychiatrist for detailed evaluation and treatment. If you have other illness like depression along with anxiety, that should also be addressed to get complete cure.
I hope you will be fine soon.
Answered: Fri, 12 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

There are several classes of medicines
There are several medicines in each class
Surely, you must be able to find one that suits you...
Discuss with your Psychiatrist...

The other alternative is Psychological counselling...
Behaviour therapy and counselling can help

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 12 Apr 2013
I find this answer helpful
Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. You would require an initial assessment for anemia, hypertension and thyroid disorders to rule out any organic causes of anxiety. If these causes are ruled out, a psychiatric evaluation is necessary to assess for anxiety disorders. The therapy would include:
1. Anti-anxiety medication like SSRIs (A variety of drugs are available, hence one of them might still suit you)
2. Psychotherapy techniques like CBT/Cognitive behavioural therapy
Yoga, meditation and breathing relaxation exercises are also useful. Wish you good health.
Dr Sundar
Answered: Sat, 13 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]

Related questions you may be interested in


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor